Alert archive / California / Red Flag Warnings in 2007

Red Flag Warning 9, NWS Sacramento, CA

August 15, 2007

NWS Sacramento, CA issued this red flag warning at Aug 15, 2007, 3:32 PM PDT. It took effect at Aug 16, 2007, 12:00 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 15, 2007, 3:32 PM PDT (22:32 UTC)
In effect from
Aug 16, 2007, 12:00 PM PDT
Expired
Aug 16, 2007, 8:00 PM PDT
In force
8 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS86 KSTO 152232
RFWSTO

RED FLAG WARNING
NATIONAL WEATHER SERVICE SACRAMENTO CA
332 PM PDT WED AUG 15 2007

...GUSTY WINDS AND LOW HUMIDITY ON THURSDAY...

.AN UPPER LEVEL TROUGH WILL MOVE INTO THE PACIFIC NORTHWEST ON
THURSDAY. THIS WILL CAUSE GUSTY SOUTHWEST WINDS OVER THE HIGHER
TERRAIN OF THE WEST SLOPES OF THE SIERRA NEVADA INCLUDING THE
BURNEY BASIN. GUSTY WINDS...ALONG WITH LOW HUMIDITY...WILL CREATE
THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS.

CAZ214-221-268-269-161500-
/O.UPG.KSTO.FW.A.0009.070816T1900Z-070817T0300Z/
/O.NEW.KSTO.FW.W.0009.070816T1900Z-070817T0300Z/
BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING
NORTHWEST LASSEN NF NORTH OF LASSEN NP-
STANISLAUS NF WEST OF THE SIERRA CREST-
NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S
WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK-
BECKWORTH PEAK)-
NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF THE
SIERRA CREST-
332 PM PDT WED AUG 15 2007

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 8 PM PDT THURSDAY. THE
WARNING INCLUDES THE BURNEY BASIN...AND PORTIONS OF THE
LASSEN...PLUMAS...TAHOE...ELDORADO AND STANISLAUS NATIONAL
FORESTS. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

GUSTY WINDS AND LOW HUMIDITY WILL COMBINE TO CREATE THE POTENTIAL
FOR CRITICAL FIRE WEATHER CONDITIONS THURSDAY AFTERNOON THROUGH
THURSDAY EVENING. SOUTHWEST WINDS ARE FORECAST TO INCREASE LATER 
TONIGHT AND CONTINUE THROUGH THURSDAY EVENING. SUSTAINED WINDS
FROM 12 TO 20 MPH WITH GUSTS FROM 25 TO 30 MPH ARE EXPECTED MAINLY
OVER THE RIDGE TOPS ON THURSDAY. MODERATE TO POOR HUMIDITY
RECOVERY IS EXPECTED TONIGHT WITH HUMIDITY LEVELS IN THE TEENS
OVER MUCH OF THE AREA ON THURSDAY.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$
JHM
3 follow-up statements
000 
WWUS86 KSTO 161315
RFWSTO

RED FLAG WARNING
NATIONAL WEATHER SERVICE SACRAMENTO CA
615 AM PDT THU AUG 16 2007

...GUSTY WINDS AND LOW HUMIDITY TODAY...

.AN UPPER LEVEL TROUGH WILL MOVE INTO THE PACIFIC NORTHWEST TODAY. 
THIS WILL CAUSE GUSTY SOUTHWEST WINDS OVER THE HIGHER TERRAIN OF THE 
WEST SLOPES OF THE SIERRA NEVADA INCLUDING THE BURNEY BASIN. GUSTY 
WINDS...ALONG WITH LOW HUMIDITY...WILL CREATE THE POTENTIAL FOR 
CRITICAL FIRE WEATHER CONDITIONS.

CAZ214-221-268-269-162300-
/O.UPG.KSTO.FW.A.0009.070816T1900Z-070817T0300Z/
/O.NEW.KSTO.FW.W.0009.070816T1900Z-070817T0300Z/
BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING
NORTHWEST LASSEN NF NORTH OF LASSEN NP-
STANISLAUS NF WEST OF THE SIERRA CREST-
NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S
WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK-
BECKWORTH PEAK)-
NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF THE
SIERRA CREST-
615 AM PDT THU AUG 16 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM PDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO CONTINUES THE RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 8 PM PDT TONIGHT. THE
WARNING INCLUDES THE BURNEY BASIN...AND PORTIONS OF THE
LASSEN...PLUMAS...TAHOE...ELDORADO AND STANISLAUS NATIONAL
FORESTS. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

GUSTY WINDS AND LOW HUMIDITY WILL COMBINE TO CREATE THE POTENTIAL
FOR CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON THROUGH EVENING. 
SUSTAINED WINDS FROM 12 TO 20 MPH WITH GUSTS FROM 30 TO 40 MPH ARE 
EXPECTED MAINLY OVER THE RIDGE TOPS. HUMIDITY LEVELS ARE EXPECTED IN 
THE TEENS OVER MUCH OF THE AREA THIS AFTERNOON.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$
000 
WWUS86 KSTO 162153
RFWSTO

RED FLAG WARNING
NATIONAL WEATHER SERVICE SACRAMENTO CA
253 PM PDT THU AUG 16 2007

...GUSTY WINDS AND LOW HUMIDITY TODAY...

.AN UPPER LEVEL TROUGH WILL MOVE INTO THE PACIFIC NORTHWEST
TODAY. THIS WILL CAUSE GUSTY SOUTHWEST WINDS OVER THE HIGHER
TERRAIN OF THE WEST SLOPES OF THE SIERRA NEVADA INCLUDING THE
BURNEY BASIN. GUSTY WINDS...ALONG WITH LOW HUMIDITY...WILL CREATE
THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS.

CAZ214-221-268-269-170300-
/O.CON.KSTO.FW.W.0009.000000T0000Z-070817T0300Z/
BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING
NORTHWEST LASSEN NF NORTH OF LASSEN NP-
STANISLAUS NF WEST OF THE SIERRA CREST-
NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S
WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK-
BECKWORTH PEAK)-
NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF THE
SIERRA CREST-
253 PM PDT THU AUG 16 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING.

GUSTY WINDS AND LOW HUMIDITY WILL COMBINE TO CREATE THE POTENTIAL
FOR CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON THROUGH
EVENING. SUSTAINED WINDS FROM 12 TO 20 MPH WITH GUSTS FROM 30 TO
40 MPH ARE EXPECTED MAINLY OVER THE RIDGE TOPS. HUMIDITY LEVELS
ARE EXPECTED IN THE TEENS OVER MUCH OF THE AREA THIS AFTERNOON.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$
000 
WWUS86 KSTO 170318
RFWSTO

RED FLAG WARNING
NATIONAL WEATHER SERVICE SACRAMENTO CA
818 PM PDT THU AUG 16 2007

CAZ214-221-268-269-170430-
/O.EXP.KSTO.FW.W.0009.000000T0000Z-070817T0300Z/
BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING
NORTHWEST LASSEN NF NORTH OF LASSEN NP-
STANISLAUS NF WEST OF THE SIERRA CREST-
NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S
WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK-
BECKWORTH PEAK)-
NORTHERN SIERRA INCLUDING THE TAHOE AND ELDORADO NF/S WEST OF THE
SIERRA CREST-
818 PM PDT THU AUG 16 2007

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT FOR PORTIONS OF THE 
LASSEN...STANISLAUS...PLUMAS...TAHOE AND EL DORADO NATIONAL
FORESTS.

DECREASING SOUTHWEST WINDS AND RECOVERING HUMIDITY LEVELS WILL
END THE CRITICAL FIRE WEATHER PATTERN.

$$
JHM

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Aug 15, 3:30 PM PDT, 2 minutes earlier.

Area forecast discussion, Aug 15, 3:30 PM PDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
330 PM PDT WED AUG 15 2007

.DISCUSSION...

.SHORT TERM...
PERSISTENT DRY SOUTHWESTERLY FLOW CONTINUES OVER THE REGION...WITH
NORTHERN CALIFORNIA ON THE WESTERN FLANK OF AN UPPER RIDGE CENTERED
OVER THE ROCKY MOUNTAINS. THE UPPER LOW OFF THE PACIFIC NORTHWEST
COAST IS DRIFTING TO THE NORTHEAST. AS EXPECTED...TEMPERATURES TODAY
HAVE BEEN VERY SIMILAR TO THOSE OF YESTERDAY. THE DELTA BREEZE
CONTINUES TO KEEP THE DELTA AND SACRAMENTO AREAS COOLER THAN
ELSEWHERE IN THE CENTRAL VALLEY...WHERE CURRENT TEMPERATURES HAVE
RISEN INTO THE LOWER 90S. VISIBLE SATELLITE SHOWS CUMULUS CLOUDS
WELL EAST OF THE SIERRA CREST...WITH CLEAR SKIES OVER INTERIOR
NORTHERN CALIFORNIA.

THE LATEST GFS AND NAM ARE IN GOOD GENERAL AGREEMENT OVER THE SHORT
TERM...WITH THE UPPER LOW MOVING NORTHEASTWARD ONSHORE INTO THE
PACIFIC NORTHWEST TOMORROW. CANADIAN AND UKMET SHOW A BIT MORE
NORTHWARD MOTION TO THE LOW...BUT WILL LEAN TOWARDS THE NAM AND GFS
SOLUTIONS. A DRY...WEAK COLD FRONT MOVES INTO NORTHERN CALIFORNIA
OVERNIGHT TONIGHT...WITH COOLER AIR SPREADING INTO THE AREA THROUGH
THURSDAY. 850 MB TEMPERATURES WILL DROP AROUND 3 C BY TOMORROW
AFTERNOON COMPARED TO TODAY. THIS ALONG WITH INCREASING ONSHORE FLOW
WILL CAUSE HIGHS TO BE GENERALLY ABOUT 5 TO 8 DEGREES COOLER. A JET
STREAK ALONG THE LOW WILL PASS THROUGH NORTHERN CALIFORNIA IN THE
AFTERNOON. 700 MB WINDS AT 30-35 KT LOOK SUFFICIENT TO BRING GUSTY
WINDS OVER THE MOUNTAINS THURSDAY AFTERNOON INTO THE EVENING.
HUMIDITY LEVELS OVER THE AREA WILL INCREASE SLIGHTLY BUT CONTINUE TO
BE QUITE LOW....SO WILL UPGRADE FIRE WATCH TO A RED FLAG WARNING
FROM THE BURNEY BASIN THROUGH THE SOUTHERN CASCADES AND THE SIERRA
NEVADA FROM NOON THURSDAY TO 8 PM PDT IN THE EVENING. WINDS ARE
EXPECTED TO DECREASE LATE THURSDAY NIGHT WITH BETTER HUMIDITY
RECOVERIES. BELOW AVERAGE TEMPERATURES WILL CONTINUE ON FRIDAY WITH
DRY WEATHER.

.EXTENDED...SATURDAY THROUGH WEDNESDAY.

A WEAK TROUGH LINGERS OVER THE AREA THROUGH THE WEEKEND WITH ANOTHER
LOW MOVING INTO THE PACIFIC NORTHWEST BRINGING NEAR TO BELOW NORMAL
TEMPERATURES. THE DELTA BREEZE SHOULD BRING COOLER TEMPERATURES TO
THE DELTA AND ADJACENT VALLEY LOCATIONS OVER THE WEEKEND. GUSTY
SOUTHWEST TO WEST WINDS ARE EXPECTED OVER THE MOUNTAINS WITH THIS
SYSTEM. A RIDGE OF HIGH PRESSURE IS THEN EXPECTED TO BUILD OVER THE
EASTERN PACIFIC AND INTO NORTHERN CALIFORNIA FOR SLIGHTLY WARMER
TEMPERATURES MONDAY AND POSSIBLY INTO NEXT WEEK. ALTHOUGH SOME OF
THE MODEL RUNS SHOW THE TROUGH REMAINING OVER THE WEST COAST WITH
WAVES MOVING THROUGH PERIODICALLY. THE ECMWF LEANS TOWARDS A LARGE
RIDGE BUILDING OVER THE EASTERN PACIFIC, DUE TO LACK OF CONSISTENCY
BETWEEN MODELS AND MODEL RUNS THERE IS NOT A WHOLE LOT OF CONFIDENCE
IN THE EXTENDED. THE CURRENT FORECAST GOES FOR THE MIDDLE OF THE
ROAD WITH LITTLE CHANGE IN THE CURRENT WEATHER PATTERN FOR NEAR
SEASONABLE TEMPERATURES.

&&

.AVIATION...
VFR CONDITIONS ARE EXPECTED TO CONTINUE ACROSS INTERIOR NORTHERN
CALIFORNIA TODAY EXCEPT LOW CLOUDS WILL RETURN TO THE BAY AREA AREAS
OF MVFR/IFR CONDITIONS 08Z-18Z. SOME INSTABILITY E SLP SIERNEV INTO
NEVADA TODAY FOR SOME CUMULUS BUILDUPS AND POSSIBLY AN ISOLATED TS E
SLP SIERNEV-KTPH. LOW PRESSURE OUT IN THE EASTERN PACIFIC WILL
APPROACH THE WEST COAST TONIGHT AND MOVE INLAND THURSDAY BRINGING
GUSTY SOUTHWEST WINDS OVER THE MOUNTAINS AND THROUGH THE DELTA ALONG
WITH DEEPENING THE MARINE LAYER. OTHERWISE...PREVAILING VFR
CONDITIONS ARE EXPECTED IN INTERIOR NORTHERN CALIFORNIA TOMORROW.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 12 PM THURSDAY AFTERNOON THROUGH 8 PM PDT
THURSDAY EVENING FOR BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA
COUNTY AND THE WEST SLOPES OF THE NORTHERN SIERRA AND SOUTHERN
CASCADES.

&&
Hazardous weather outlook, Aug 15, 5:32 AM PDT, 10 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
532 AM PDT WED AUG 15 2007

CAZ013>019-063-064-066>069-161400-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
532 AM PDT WED AUG 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

UPPER LEVEL NORTHWEST TO SOUTHEAST GRADIENT CONTINUES OVER NORTHERN
CALIFORNIA ON THURSDAY WITH A 60 TO 70KT JET STREAM. THIS TRANSLATES
INTO SOUTH TO SOUTHWEST GUSTY WINDS OVER THE INTERIOR MOUNTAINS. DRY
FUELS WITH AFTERNOON AND EVENING LOW RELATIVE HUMIDITIES AND
INCREASED SUSTAINED WINDS AND GUSTS HAVE WARRANTED A FIRE WEATHER
WATCH FOR BURNEY BASIN AND NORTHEAST PLATEAU IN SHASTA COUNTY AND
THE WEST SLOPES OF THE SOUTHERN CASCADES AND NORTHERN SIERRA.

* FIRE WEATHER WATCH.........SEE WWUS86 KSTO - RFWSTO FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

JCLAPP

Nearby

Red Flag Warnings in California, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.